Texas, 2010Damaging Winds in Texas, August 31, 2010
August 31, 2010 · NWS OUN · 4 events in 3 counties and zones
A hot and humid air mass continued over north Texas during the afternoon. Lift associated with a mid-level disturbance traveling east from New Mexico contributed to thunderstorm development during the mid afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A hot and humid air mass continued over north Texas during the afternoon. Lift associated with a mid-level disturbance traveling east from New Mexico contributed to thunderstorm development during the mid afternoon hours. As was the case for several days, most of the thunderstorms were more pulse-like, causing them to form, strengthen, and collapse over a short amount of time. However, the downburst associated with the collapsing storm produced winds exceeding 60 mph over some locations, along with extremely heavy rainfall. The strong winds caused some damage to trees, power lines/poles, and some structures.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 31, 1:26 PM CST, 44 minutes earlier.
Area forecast discussion, Aug 31, 1:26 PM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
226 PM CDT TUE AUG 31 2010
.DISCUSSION...
SCATTERED SHOWERS/STORMS WILL CONT ACROSS PARTS OF THE FA THIS
AFTN/EVENING DUE TO HEATING AND A WEAK DISTURBANCE MOVING ACROSS THE
REGION. ACTIVITY WILL DECREASE/END THIS EVENING. WITH WEAKLY CAPPED
AND MOIST AIRMASS IN PLACE AND DISTURBANCES MOVING THROUGH FLOW...
SCATTERED SHOWERS/STORMS WILL BE POSSIBLE AGAIN WEDNESDAY ACROSS
PARTS OF THE FA. THE HOT AND HUMID CONDITIONS WILL LEAD TO HEAT
INDEX VALUES MAINLY FROM 100 TO 105 SO WILL HOLD OFF ON HEAT
ADVISORY FOR WED BUT ANY SLIGHT CHANGE IN FORECASTED TEMPS COULD
LEAD TO A HEAT ADVISORY.
A COLD FRONT WILL MOVE INTO NW OK AROUND MID-DAY THURSDAY AND CONT
TO PUSH SOUTH ACROSS THE REGION THURSDAY AFTERNOON AND NIGHT.
SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP ALONG AND BEHIND THE
FRONT THURSDAY INTO EARLY FRIDAY MORNING... WITH RAIN CHANCES
SHIFTING SOUTH OF THE FA SOMETIME FRIDAY MORNING. THE COLD FRONT
WILL BRINGING A COOLER AND DRIER AIRMASS TO THE REGION... WITH
TEMPERATURES MAINLY IN THE 80S FRIDAY AND SATURDAY. TEMPERATURES
WILL GRADUALLY BEGIN TO WARM SUNDAY INTO EARLY NEXT WEEK. MODELS
SHOW ANOTHER FRONT MAYBE MOVING INTO NORTHERN PARTS OF THE FA
TOWARDS THE MIDDLE OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 75 95 75 95 / 30 40 30 30
HOBART OK 72 98 73 99 / 30 20 20 30
WICHITA FALLS TX 76 99 76 99 / 30 20 20 20
GAGE OK 68 96 70 91 / 20 20 20 30
PONCA CITY OK 76 93 74 90 / 30 50 30 50
DURANT OK 75 93 75 94 / 20 40 20 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
11/25
Hazardous weather outlook, Aug 31, 10:41 AM CST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1141 AM CDT TUE AUG 31 2010
OKZ004>048-050>052-TXZ083>090-011200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1141 AM CDT TUE AUG 31 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED...BUT THE CHANCE FOR ORGANIZED
SEVERE STORMS WILL REMAIN LOW.
DISCUSSION...
PLENTIFUL LOW-LEVEL MOISTURE AND AN APPROACHING WEAK DISTURBANCE
WILL ALLOW THE DEVELOPMENT OF SCATTERED THUNDERSTORMS. MOST OF THE
STORMS ARE EXPECTED TO BE CONFINED TO FAR WESTERN OKLAHOMA AND
ADJACENT PORTIONS OF NORTH TEXAS...AND ALSO OVER SOUTHEAST OKLAHOMA.
IN BETWEEN...ANY THUNDERSTORM ACTIVITY WILL BE ISOLATED. HEAVY RAIN
AND 40 MPH WIND GUSTS MAY ACCOMPANY ANY THUNDERSTORM...BUT SEVERE
WEATHER CHANCES ARE LOW.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY SEP 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT.
OTHER HAZARDOUS WEATHER...
HIGH HUMIDITY AND HOT TEMPERATURES WILL CAUSE THE HEAT INDEX TO
INCREASE TO AROUND 100 THIS AFTERNOON. A HEAT ADVISORY IS NOT
ANTICIPATED...CAUTION SHOULD STILL BE USED IF YOU ARE GOING TO BE
OUTDOORS FOR ANY LENGTH OF TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE UNTIL FRIDAY. THE GREATEST
CHANCE WILL COME LATE THURSDAY AND EARLY FRIDAY AS A STRONG COLD
FRONT PUSHES THROUGH THE REGION.
OTHER HAZARDOUS WEATHER...
THE HOT AND HUMID CONDITIONS WILL CONTINUE ON WEDNESDAY...BEFORE A
STRONG COLD FRONT MOVES THROUGH ON THURSDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
WEDNESDAY MORNING.In the hours before
Special weather statement, Aug 31, 1:26 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
226 PM CDT TUE AUG 31 2010
OKZ018-019-024-025-311945-
LOGAN OK-KINGFISHER OK-CANADIAN OK-OKLAHOMA OK-
226 PM CDT TUE AUG 31 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN...KINGFISHER...
LOGAN AND OKLAHOMA COUNTIES.
AT 226 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NORTHWESTERN
OKLAHOMA CITY...JUST SOUTHEAST OF PIEDMONT...MOVING NORTH AT 25 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3587 9771 3579 9747 3552 9764 3557 9782
Special weather statement, Aug 31, 1:51 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
251 PM CDT TUE AUG 31 2010
TXZ088-312015-
BAYLOR TX-
251 PM CDT TUE AUG 31 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR COUNTY.
AT 252 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF SEYMOUR...MOVING NORTH AT 15 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3377 9926 3372 9901 3345 9911 3349 9932
Thunderstorm Wind, Baylor
- When
- August 31, 2:10 PM CST to 2:11 PM CST
- Where
- Baylor County, Seymour Muni Arpt
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.650, -99.260
Minor damage was reported at the airport. Monetary damage estimates were not available.
Thunderstorm Wind, Wichita
- When
- August 31, 2:59 PM CST to 3:00 PM CST
- Where
- Wichita County, 2.06 mi W of Burkburnett
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.096, -98.596
Minor damage was reported to a trailer home. Other homes also had shingles blown off their roofs near the intersection of Highway 240 and FM Road 369. Monetary damage estimates were not available.
Thunderstorm Wind, Wichita
- When
- August 31, 3:05 PM CST to 3:06 PM CST
- Where
- Wichita County, Burkburnett
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.090, -98.560
Several power lines were downed across town, with one causing a structural fire. Monetary damages were not available.
Thunderstorm Wind, Clay
- When
- August 31, 4:00 PM CST to 4:01 PM CST
- Where
- Clay County, 2.87 mi WSW of Charlie
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.083, -98.366
A wooden utility pole was blown down near the intersection of FM 171 and Linville Road. Monetary damage were estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in New Jersey, August 31, 20101 death · 2 events
- Damaging Winds and Heavy Rain in Minnesota, August 31, 2010$260,000 · 56 kt wind · 5 events
- Flood and Hail in Kansas, August 31, 2010$133,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Iowa, August 31, 20101 injured · $67,000 · 70 kt wind · 11 events
- Damaging Winds in Oklahoma, August 31, 2010$40,000 · 61 kt wind · 4 events
- Flash Flood and Damaging Wind in Wisconsin, August 31, 2010$28,000 · 52 kt wind · 2 events
- Heat in Kansas, August 31, 201018 events
- Damaging Wind in Michigan, August 31, 2010$15,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Nebraska, August 31, 20101.75 in hail · 8 events
- Flash Flood and Damaging Winds in Missouri, August 31, 2010$6,000 · 52 kt wind · 7 events
- Damaging Winds in Oklahoma, August 31, 2010$6,000 · 56 kt wind · 4 events
- Hail and Heavy Rain in Nebraska, August 31, 20101.25 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 255339, 255326, 255327, 255328.